Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On the cuspidal spectrum of the arithmetic Hecke groups

Author: Marvin I. Knopp
Journal: Math. Comp. 61 (1993), 269-275
MSC: Primary 11F25; Secondary 11F30, 11F72
MathSciNet review: 1189519
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma (\sqrt m )\;(m = 1,2,3)$ be the three arithmetic Hecke groups, generated by the translation $ z \mapsto z + \sqrt m $ and the inversion $ z \mapsto - \frac{1}{z}$. ( $ \Gamma (1)$ is the modular group $ PSL(2,Z)$.) The purpose of this article is to present several theoretical results on $ \Sigma (\sqrt m )$, the weight-zero cuspidal spectrum of $ \Gamma (\sqrt m )$, which are of interest from a computational perspective, since they have application to the numerical study both of the spectra themselves and the Fourier coefficients of the associated Maass wave forms. The first of these is the theorem that $ \Sigma (1) \subset \Sigma (\sqrt m )$ for $ m = 2$ and $ m = 3$. Additional results explicate the action of the Hecke operators, for the three groups in question, upon Maass wave forms, in particular upon their Fourier coefficients. These results are motivated in part by work of Stark--and more recent work of Hejhal and Hejhal and Arno--which demonstrates the importance of the Hecke operators for the numerical study of the Fourier coefficients of Maass wave forms on $ \Gamma (1)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11F25, 11F30, 11F72

Retrieve articles in all journals with MSC: 11F25, 11F30, 11F72

Additional Information

Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society